MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8270-16-1.7-30
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.Photos of the device were provided.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units.This is the first of two reports.Refer to 9611594-2020-00164 for the second report.It was reported that the feeding tube was placed (b)(6) 2020 and removed (b)(6) 2020 due to "gj [gastrojejunal tube aspirating milk back from gastric port when jej [jejunal] fed.Removed and tested and when flushed through jej port, feed comes out of gastric tube.Removed and flushed water through jej port and clearly able to see it come out of gastric hole." tube removed and replaced with low profile button.No patient injury was reported.The avanos representative stated "i attached extension sets to both outlets, i clamped the jejunal end near the stripe away from the gastric outlet.I then placed in water and was able to aspirate water via the jejunal port.There is a leak between the gastric and jejunal tubes." additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
Photos of the device were provided and confirmed the reported event.However, root cause could not be determined.All information reasonably known as of 23 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 15 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT EXTENSION SETS - 16 FR, 1.7 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10445826
Report Number9611594-2020-00163
Device Sequence Number14151905
Product Code KNT
UDI-Device Identifier00350770440897
UDI-Public00350770440897
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8270-16-1.7-30
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/28/2020
10/01/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/15/2020
10/23/2020
Patient Sequence Number1
Patient Age8 YR
Patient Weight22